Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What are the precautions to take to lower ESR ?

Recently had a fever of ~ 100 degrees with thyroid pain... doctor asked to take malaria test but result for the same came negative i.e., no malaria parasite found but in the test ESR count shown was 70 which the doctor told is very high. How did i get such a high ESR count? What could be consequences? What are the precautions to lower ESR?
Asked On : Sat, 16 Apr 2011
Answers:  1 Views:  607
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Hi Rishi,

Welcome to HealthcareMagic Forum,
ESR (Erythrocyte Sedimentation Rate) is a non-specific indicator of infection in the body. It raises in various conditions but not all conditions are dangerous or to be bothered about. The conditions where ESR is raised are
Rheumatic fever
Rheumatoid arthritis
Systemic lupus erythematosus
Systemic infections
Thyroiditis, etc.

So once the infection subsides even the ESR will also reduce.

Dr. Naveen Kumar
Thyroid disease
Answered: Mon, 25 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor